MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ACHIEVE® BIOPSY NEEDLE; INSTRUMENT, BIOPSY

MERIT MEDICAL SYSTEMS INC. ACHIEVE® BIOPSY NEEDLE; INSTRUMENT, BIOPSY
Catalog Number A149/B
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges the clincian fired the device but could not tell if the device had closed.While pulling the needle from the patient, it was felt that it closed.The sample retrieved was deemed inadequate.A new device was used to continue the procedure.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and five similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.This complaint will be used to trend for similar complaints.Corrective actions are taken as warranted based on trend analysis per internal procedure.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The returned device was found open with a slightly bent needle (stylet), which contributed to difficulty in arming the mechanism and ultimately prevented successful sample collection.The root cause of the bent stylet is most likely attributed to wear and tears, rather than a manufacturing defect.The complaint was confirmed.The root cause could not be established.A search of the complaint database was performed and five similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.

Brand Name
ACHIEVE® BIOPSY NEEDLE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22650582
Report Number1721504-2025-00200
Device Sequence Number8798348
Product Code KNW
UDI-Device Identifier00884450443736
UDI-Public00884450443736
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA149/B
Device Lot NumberI3129862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/27/2025
09/24/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/02/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown